I first started taking venlafaxine 37.5 for two weeks. Experienced nausea symptoms, loss of appetite. I increased the dosage to 75 mg which I have been on for a little over 2 weeks. My doctor wants to increase me to 150 mg but I’m hesitant to do this because on the 75 mg dose I was very jittery and my heart was racing and I felt tingling in my arms and legs. I was actually feeling worse the second week taking it. My doctor told me this was my anxiety. I figured I would stay on the 75 mg dose for one more week and then try the 150 mg but I’m still hesitant. Do you get more side effects when you keep on increasing your dose or is this just my anxiety/panic attacks?
A dose increase might cause some new or increased side effects temporarily. But if you still experiencing symptoms on 75mg. You should give it time for your body to get adjusted before increasing to 150mg.
Your doctor increase the dose every 2 weeks?
You have a complex question.
You are dealing with depression.
You are on a new med. it’s a med that increasing doses shouldn’t be taken lightly. You need to have only your doctor approving meds and trust in him.
You are trying to observe the side effects and disease progression. It’s a lot to do so let the doctor make those decisions. Less stress!
Educate yourself as much as possible on how to deal with this not only the disease but meds you are taking. Look into support groups.
Start doing a health journal for daily notes on symptoms, triggers, meds, etc. You will thank me someday because not having to .remember stuff at the doc, you will have the answer right there. Once again, less stress.
The side effect usually doesn’t get worse. It will probably be frequency or occurrences.
Usually, the body adjusts to most of the side effects but pay attention and do your journal.
In my humble opinion, you are thinking too much. That kind of stress is hard to end because it becomes cyclical. You are trying to make the decisions of the doctor of dose and increase the date. Relax...
I started doing something that was just plain wrong! I had one of those autoimmune diseases where you know you are sick but tests were negative and you get diagnosed with anxiety and eventually depression.
Duh, if I wasn’t having anxiety and depression, no diagnosis, no treatment I would be crazy! Lol...
If they did their job and find out what was wrong with me I’d no longer be a victim!
When I went through every Specialist, Meditation, Positive-thinking, TENS, Acupuncture, and Eastern medicine, I started doing what you are now doing. I was over-thinking and obsessed with my body. I was just thinking about it all the time and trying to self-diagnose because years were passing and I didn’t know if I should exercise or not?
What foods, etc, etc.
It’s called Rumination which IS a psych diagnosis! LOL!!!
I’m saying this because eventually, it will be an issue that is hard to break. Thinking positively and getting your life back.
Let go of that worry for your doctor to do. It’s so important to have a doctor who you trust.
Doctors know the patients having life-altering side effects are much more likely to be non-compliant. They don’t want this so he/she will listen to these side effects and make changes or give you another med to control the side effects.
Be well, my friend.
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.